Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Springfield, MO

June 15, 2025Cedar County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 15, 2025, 8:25 AM CDT for Cedar County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2025, 8:25 AM CDT (13:25 UTC)
Expired
Jun 15, 2025, 11:15 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Cedar County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

036 
WGUS53 KSGF 151325
FFWSGF
MOC039-151615-
/O.NEW.KSGF.FF.W.0039.250615T1325Z-250615T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
825 AM CDT Sun Jun 15 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southwestern Cedar County in southwestern Missouri...

* Until 1115 AM CDT.

* At 825 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 2 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stockton, Umber View Heights, Wagoner, Olympia and Stockton Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3763 9406 3775 9406 3774 9380 3761 9380

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-2 INCHES IN 1 HOUR

$$

Price
1 follow-up statement
489 
WGUS73 KSGF 151614
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1114 AM CDT Sun Jun 15 2025

MOC039-151624-
/O.EXP.KSGF.FF.W.0039.000000T0000Z-250615T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-
1114 AM CDT Sun Jun 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CDT THIS MORNING FOR 
SOUTHWESTERN CEDAR COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3763 9406 3775 9406 3774 9380 3761 9380

$$

Price

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:09 AM CDT, 2 hours 16 minutes earlier. Its key messages:

  • Shower and thunderstorm chances today will mainly be confined to southwestern portions of the forecast area (15-50%).
  • On and off chances (15-50%) for showers and thunderstorms into Monday as a weak slow-moving system traverses the area. Isolated and localized instances of gusty winds and flooding are possible through Monday.
  • Slight (15% Chance) Risk for severe thunderstorms Tuesday night across central Missouri, then again Wednesday for much of our forecast area.
  • Humid conditions are expected through the coming week. Signals point to temperatures nearing 90 F towards the end of the week. Therefore, we may see heat index values in the mid-90s to around 100 at times.
Area forecast discussion, Jun 15, 6:09 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
609 AM CDT Sun Jun 15 2025

.KEY MESSAGES...

- Shower and thunderstorm chances today will mainly be confined
  to southwestern portions of the forecast area (15-50%).

- On and off chances (15-50%) for showers and thunderstorms
  into Monday as a weak slow-moving system traverses the area.
  Isolated and localized instances of gusty winds and flooding
  are possible through Monday.

- Slight (15% Chance) Risk for severe thunderstorms Tuesday
  night across central Missouri, then again Wednesday for much
  of our forecast area.

- Humid conditions are expected through the coming week.
  Signals point to temperatures nearing 90 F towards the end of
  the week. Therefore, we may see heat index values in the
  mid-90s to around 100 at times.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 259 AM CDT Sun Jun 15 2025

A rather muggy airmass remains in place across the region this
morning with temperatures in the middle 60s to lower 70s across
the region. With dewpoints in the middle 60s to lower 70s as
well, RH values were in to 90-100% range.

An upper level are of low pressure was making its was south
across the the plains with an area of showers and scattered
storms moving slowly across eastern Kansas and Oklahoma.
Synoptic models move the upper low south but have it stalling by
mid day and lifting into the Ozarks region this afternoon and
evening. This will provide a lifting mechanism for shower and
storm development and anther day of rain potential. Brief heavy
rainfall would be the main concern with any storms as a result
of the 1.50 to 1.85 inch precipitable water values in place
across the region, which are forecast to remain in place into
Monday night.

With the Ozarks on the eastern periphery of an upper level
ridge over the plains any shortwave, MCV or wiggle in the upper
level flow pattern may be capable of kicking off a shower or
storm. The chances for any severe weather will be pretty low
however as instability looks lacking. With the proximity of the
aforementioned upper level ridge, temperatures tonight will
again be in the middle to upper 60s with highs Monday in the
middle 80s with additional chances for scattered showers and
storms.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 259 AM CDT Sun Jun 15 2025

The upper level ridge will ultimately move over the Ozarks
region by Tuesday into Wednesday as a surface low develops and
deepens in the plains. This low and attendant front are
forecast to move across the plains and impact the region late
Tuesday night into Wednesday morning. The SPC currently has a
Marginal risk for severe storms, mainly north of I44 with this
front as it moves into the region. The very moist airmass will
allow for rather good instability in advance of the front. With
the frontal convergence and lift, this would produce the
potential for initially supercell storms with large hail the
main concerns. As the storm progress, they may merge into a
line allowing for a wind threat. Finally the storms may develop
into and MCS which would roll through the region Wednesday
night.

Upper level ridging and high pressure will follow for the end of
the week with temperatures climbing into the the upper 80s to
around 90 degrees for the later half of the week and into next
weekend. While this pattern will signal a dry period, it will
also produce heat index values from the middle 90s to around
100 degrees with some lingering moisture across the region
combining with the elevated mercury.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 605 AM CDT Sun Jun 15 2025

Showers and storms were slowly moving across far southeastern
Kansas and southwestern Missouri this morning. Showers and
storms will impact the KJLN area through the morning as the area
of storms moves slowly to the east. By middle to late morning
and into the early afternoon, the area of storms will move east
far enough to impact the remaining regional terminals.

Storms through the period will be scattered in nature and are
not expect to be persistent or widespread. Otherwise where
storms do occur, expect impacts to ceilings and visibilities.
Where storms are not occurring, flight condition's will be
generally MVFR due to ceilings.

Surface winds will be generally light and variable except where
thunderstorms occur.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Jun 15, 5:52 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
552 AM CDT Sun Jun 15 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
552 AM CDT Sun Jun 15 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and storms will move across mainly the southern portions
of the Ozarks through the day. Some localized heavy rainfall and
gusty winds will be possible with this activity as it makes its
way slowly across the region.No severe weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A chance of thunderstorms exists daily Monday into the middle of
the week generally in the 20 to 50 percent chance range.
Lightning and heavy rain will be the main risks with any
thunderstorms. Some heavy rain may lead to isolated instances of
nuisance flooding. Gusty winds up to 40-50 mph cannot be ruled
out.

Heat index values may approach 100 degrees by the middle of next
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:08 AM CDTAreal Flood AdvisorySGFBarton, Jasper, McDonald, Newton7 hr
Jun 15, 5:23 AM CDTAreal Flood WarningSGFBarton, Cedar, Dade, Vernon6 hr
Jun 15, 2:19 PM CDTAreal Flood AdvisorySGFBarton, Cedar, Dade, Dallas, Greene, Hickory and 3 more8 hr
Jun 15, 2:21 PM CDTRiver Flood WatchSGFVernon6 hr
Jun 15, 2:22 PM CDTSpecial Weather StatementSGFOzark23 min
Jun 15, 2:47 PM CDTSpecial Weather StatementSGFWright28 min
Jun 15, 3:40 PM CDTAreal Flood AdvisorySGFChristian, Dallas, Douglas, Greene, Hickory, Howell and 7 more8 hr
Jun 15, 3:49 PM CDTAreal Flood WarningSGFDallas, Laclede, Webster, Wright3 hr
Jun 15, 4:17 PM CDTSpecial Weather StatementSGFHowell28 min
Jun 15, 4:29 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas46 min
Jun 15, 4:39 PM CDTAreal Flood WarningSGFDouglas, Howell, Ozark, Texas, Webster, Wright3 hr
Jun 15, 5:08 PM CDTFlash Flood WarningSGFLaclede, Webster, Wright3 hr
Jun 15, 5:38 PM CDTSpecial Weather StatementSGFShannon37 min
Jun 15, 6:31 PM CDTRiver Flood WarningSGFCedar37 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.